Bogomol'nyi solitons in a gauged O(3) sigma model

Research output: Contribution to journalArticle

Abstract

The scale invariance of the 0(3) sigma model can be broken by gauging a U(1) subgroup of the 0(3) symmetry and including a Maxwell term for the gauge field in the Lagrangian. Adding also a suitable potential one obtains a field theory of Bogomol'nyi type with topological solitons. These solitons are stable against rescaling and carry magnetic flux which can take arbitrary values in some finite interval. The soliton mass is independent of the flux, but the soliton size depends on it. However, dynamically changing the flux requires infinite energy, so the flux, and hence the soliton size, remains constant during time evolution.

Original languageEnglish
Pages (from-to)291-296
Number of pages6
JournalPhysics Letters B
Volume356
Issue number2-3
DOIs
Publication statusPublished - 17 Aug 1995

Keywords

  • SIGMA MODELS
  • BOGOMOLNYI EQUATIONS
  • SKYRME-MAXWELL THEORY
  • 2+1 DIMENSIONS
  • SKYRME MODEL
  • SCATTERING

Cite this